MAUDE Adverse Event Report: ZIMMER BIOMET, INC. POLYETHYLENE INSERT XT SIZE B; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. POLYETHYLENE INSERT XT SIZE B; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign : (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
The plastic sheaf (poly box) at the end of the zss distal femur was not placed on the femur resulting on the patient being returned to the or two days later to have it implanted.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.No product was returned, or pictures provided; therefore, visual and dimensional evaluations could not be performed.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.The proper technique and procedure to follow for implantation of segmental implants is in the zimmer segmental system surgical technique.The root cause of the reported issue is attributed to user error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
POLYETHYLENE INSERT XT SIZE B
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12355783
Report Number0001822565-2021-02364
Device Sequence Number3255118
Product Code KRO
UDI-Device Identifier00889024195639
UDI-Public(01)00889024195639(17)290328(10)64957760
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585001296
Device Lot Number64957760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown